MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMARP STB TB IN 2 10.0; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US PFC SIGMARP STB TB IN 2 10.0; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 96-2111
Medical Device Problem Codes Loss of or Failure to Bond (1068); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Fatigue (1849); Foreign Body Reaction (1868); Inflammation (1932); Pain (1994); Discomfort (2330); Hypoesthesia (2352); No Code Available (3191)
Date of Event 07/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Smartset ghv gentamicin bone cement claim letter received.Claim letter alleged pain, discomfort, instability, difficulty ambulating caused by aseptic loosening.Doi: (b)(6) 2016; dor: (b)(6) 2018; left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a2 corrected: a1.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Radiology report dated (b)(6) 2018: patient receives a left lower extremity deep venous duplex test, which identifies a small baker's cyst on the posterior medial knee.No treatment is required.Patient received a left knee revision to treat pain, swelling, walking difficulty, and numbness.Upon entering the joint, the tibial tray was loosened at the cement to implant interface and easily removed.The surgeon notes that the cement was well-fixed at the bone to cement interface.The femoral was well-fixed but revised.The patella was retained.There was no reported product problem with the revised tibial insert.The patient was revised with a competitor construct utilizing competitor cement.The procedure was completed without complications.Information regarding this procedure is located on pages 390-404.Pathology reports of the excised synovium identify chronic inflammation consistent with foreign body reaction.Doi: (b)(6) 2016, dor: (b)(6) 2018, left knee.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, b7 and h6 (patient codes).Corrected: h6 (device code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, b7 and h6 (patient code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Doi: (b)(6) 2016: patient received a depuy primary left tka to treat pain and swelling secondary to degenerative disc disease.The patella was resurfaced and depuy cement x 2 was utilized.The procedure was completed without complications.Procedure notes provided on page 705.Clinic office visit dated (b)(6)2017: patient presents with pain and fatigue following tka.Physical exam is within normal limits.Patient is screened for anemia, b12 deficiency, and hypoglycemia.Not abnormal findings were reported.No treatment prescribed.Left leg ct scan and vascular doppler dated (b)(6) 2018: left knee ct scan identifies a well-fixed and stable tka with slight asymmetry.No signs of loosening, fracture, or dislocation.Vascular doppler shows hemodynamically stable and patent lower leg vascular system.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
PFC SIGMARP STB TB IN 2 10.0
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9727974
Report Number1818910-2020-05292
Device Sequence Number14078555
Product Code NJL
UDI-Device Identifier10603295241102
UDI-Public10603295241102
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-2111
Device Catalogue Number962111
Device Lot Number8206692
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/02/2020
Supplement Date Received by Manufacturer06/26/2020
07/08/2020
07/27/2020
02/11/2021
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date07/08/2020
07/21/2020
08/06/2020
02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ2; PFC SIGMARP STB TB IN 2 10.0; PFC*SIGMA/OV/DOME PAT 3PEG,35; SIG PS CEM FEM W/LUGS LT SZ2; SMARTSET MV 40G - EO; SMARTSET MV 40G - EO
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR